Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 33, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 4, 2001, 1:49 PM CDT for Butler County, Kentucky. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 1:49 PM CDT (18:49 UTC)
- Expired
- Jun 4, 2001, 2:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Butler County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 2:00 PM CDT | Thunderstorm Wind 60 E | Morgantown, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 4, 1:00 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 716 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 041850 SVRSDF KYC031-041915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 149 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 215 PM CDT * AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ROCHESTER...OR ABOUT 28 MILES NORTHWEST OF BOWLING GREEN...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DUNBAR AROUND 200 PM CDT LOGANSPORT AROUND 205 PM CDT MORGANTOWN AROUND 210 PM CDT ABERDEEN...WOODBURY ALSO AROUND 210 PM CDT WIND DAMAGE WAS REPORTED WITH THIS STORM IN MUHLENBERG COUNTY RECENTLY. LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE. STUREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:45 AM CDT, 11 hours 4 minutes earlier.
Area forecast discussion, Jun 4, 2:45 AM CDT, 11 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 345 AM EDT MON JUN 4 2001 MAIN FORECAST PROBLEM THIS MORNING IS CHANCES OF SHOWERS/THUNDERSTORMS THROUGH THE TUESDAY. MCS THAT DEVELOP OVER NORTHWEST MO EARLIER IN THE NIGHT HAS BEEN EXPANDING WITH MORE SHOWERS AND THUNDERSTORMS DEVELOPING SOUTHEAST ACROSS STL INTO SOUTHWEST INDIANA. THESE STORMS ARE NORTH OF WARM FRONT BOUNDARY THAT LAY FROM WESTERN MISSOURI INTO SOUTHWEST TENNESSEE AT 07Z. 850-300 MB THICKNESS TAKES MCS SOUTHEAST TOWARD CENTRAL KY AND SOUTHERN IN DURING REST OF NIGHT AND INTO MORNING HOURS TODAY. THIS CONSISTENT WITH PRECIPITATION PATTERN ON ETA/MESOETA. ETA ALSO HANDLING LOW LEVEL JET IN PLAINS WELL SO WILL LEAN TOWARD ETA FOR FORECAST. BEST RH...UPWARD MOTION AND UPPER DIVERGENCE ALL INDICATE BEST CHANCE FOR RAIN WILL BE WITH THE MCS HEADING TOWARD KY THIS MORNING. WILL KEEP POPS HIGH FOR THIS MORNING. HOWEVER RH DRIES OUT SOME THIS AFTERNOON. WARM FRONT WILL MAKE ONLY SLOW PROGRESS NORTH TODAY...AND MCS SHOULD PREVENT MUCH NORTHWARD MOVEMENT TODAY. HOWEVER WITH FRONT TO THE SOUTH WILL KEEP A CHANCE IN FORECAST FOR THIS AFTERNOON. SOUTHERLY FLOW ACROSS PLAINS AND MISSISSIPPI VALLEY WILL FORCE WARM FRONT NORTH THIS AFTERNOON AND TONIGHT BUT FARTHER SOUTHEAST THE FRONT SHOULD STILL REMAIN IN VICINITY OF KY INTO TONIGHT. THUS ALTHOUGH CHANCES WILL BE LOWER...WILL HAVE TO KEEP CHANCE OF SHOWERS/ THUNDERSTORMS IN FORECAST...ESPECIALLY WITH TIME SECTIONS SHOWING ANOTHER AREA OF UPWARD MOTION OVER AREA LATE TONIGHT AND INTO TUESDAY. AS FRONT MOVES NORTH OF FA ON TUESDAY...WILL HAVE TO KEEP CHANCE OF THUNDERSTORMS ACROSS FA...DEVELOPING IN VERY WARM...MOIST AND UNSTABLE AIR. WITH MCS MOVING SOUTHEAST AND SKIES MOSTLY CLOUDY WILL KEEP TEMPS CLOSER TO AVN MOS FOR TODAY AND TUESDAY AND A LITTLE LOWER THAN GUIDANCE FOR TONIGHT...AS FRONT WILL BE SLOWER TO MOVE TO THE NORTH. .SDF...NONE. SCHOLZ
In the hours before
Special weather statement, Jun 4, 10:30 AM CDT, 3 hours 19 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-041945- CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT MON JUN 4 2001 THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA THIS AFTERNOON. A WARM FRONT WILL SLOWLY PUSH NORTH INTO KENTUCKY THIS AFTERNOON. SCATTERED THUNDERSTORMS WILL DEVELOP BOTH AHEAD OF THE FRONT AS IT PUSHES NORTH AND SOUTH OF THE FRONT IN THE WARM AND UNSTABLE AIR. SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THIS IS A PRELIMINARY OUTLOOK. STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION. SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTE4RNOON.
Local storm report, Jun 4, 1:27 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 PM EDT MON JUN 04 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....U
0225 PM HARTFORD KY WIND DAMAGE
06/04/01 OHIO TWO TREES DOWN.
REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 6:30 AM CDT | Flash Flood Warning | LMK | Green, Hart | 2 hr |
| Jun 4, 7:25 AM CDT | Flash Flood Warning | LMK | Adair, Casey, Russell | 2 hr |
| Jun 4, 1:13 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Grayson, Ohio | 47 min |
| Jun 4, 1:36 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 24 min |
| Jun 4, 1:58 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 32 min |
| Jun 4, 2:16 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 29 min |
| Jun 4, 2:29 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 16 min |
| Jun 4, 2:34 PM CDT | Severe Thunderstorm Warning | LMK | Green, Taylor | 41 min |
| Jun 4, 2:35 PM CDT | Severe Thunderstorm Warning | LMK | Edmonson | 25 min |
| Jun 4, 2:38 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 37 min |
| Jun 4, 2:38 PM CDT | Tornado Warning | LMK | Edmonson | 22 min |
| Jun 4, 2:50 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Hart | 40 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Lincoln | 48 min |
| Jun 4, 3:36 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 9 min |
| Jun 4, 3:46 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Russell | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.